Home » Frequently asked Questions on Health » Is it advisable to take Sicryptin for elevated prolactin levels?

Is it advisable to take Sicryptin for elevated prolactin levels?

Q: I have elevated prolactin levels. I started taking Sicryptin 2.5 mg every day. I took it for more than 6 months. The prolactin level went down. Doctor then advised me to stop taking it. Now when I tested again, the prolactin level has gone up. I started taking Sicryptin again. But when I take the tablet I feel indigestion and the tablet remains in my stomach undigested. My whole day at work is getting affected because of that. If I take it at night then I can't sleep as I have to hold my stomach throughout the night. What should I do now?

A:Prolactin is produced in a part of the brain that helps to control menstrual cycle and lactation. There is generally some cause for high prolactin levels such as thyroid dysfunction, stress, use of drug such as anti-depressants, caffeine, anti-histamines, phenothiazines etc. In the absence of adequate information, I am unable to give a considered response. Sicriptin is the brand name of a medicine called bromocriptine. It reduces prolactin levels. Contrary to your perception, the tablet does not stay in the stomach but gets absorbed into the body very rapidly in less than 20 minutes. During the first few days, patients may experience minor side effects such as nausea, fatigue and very rarely nasal congestion. But it is never necessary to stop treatment. Some patients suffer from excessive sleep; no case of loss of sleep has been reported. You have not given the dose you are taking. If it is more than 1.25 mg twice daily with meals is usually adequate.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------